MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 7.5X45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 7.5X45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482802745
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Status of the device is unknown.
 
Event or Problem Description
It was reported that an es2 integrated blade screw tab fractured intra-operatively.There were no adverse consequences to the patient and the procedure was completed successfully without surgical delay by using pliers.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: the tab was confirmed to be fractured off the welding.A review of the device and complaint history records could not be performed as a valid lot number was not provided and could not be obtained.The es2 surgical technique states: once the construct is finally tightened, the blades can be removed.Slide the blade remover, with the arrow on the top of the blade remover pointing away from the center of the blades, down over one of the blades.With the recovery guide engaged in the screw head, remove the handle from the recovery guide if used, and slide the blade remover down over the remaining blade as far as it will go.Detach the remaining blade from the screw head.With the recovery guide in place and the remaining blade removed, slide recovery dilator 1 over the recovery guide.If both blades are detached from the screw head, position the recovery dilator 1 over the screw head.Using imaging, verify the screw head is within the dilator.Insert the recovery guide through the dilator and into the screw head.A handle can be assembled to the recovery guide and impacted if additional force is needed to ensure that the recovery guide is fully engaged within the screw head.Disassemble the handle from the recovery guide if used.An exact root cause cannot be determined.Potential causes could be the following: user does not use enough angling of blade remover or uses wrong direction, user does not fully seat instrument on blades - applies load on weld, and/or user error, user does not engage retention mechanism to hold blade.
 
Additional Manufacturer Narrative
Corrections: h6 method code updated to include 4111.H6 results codes updated from 3233 to 3252.H6 conclusion code updated from 11 to 4315.
 
Event or Problem Description

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE S 7.5X45MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9865273
Report Number0009617544-2020-00046
Device Sequence Number3183057
Product Code NKB
UDI-Device Identifier07613327002010
UDI-Public07613327002010
Combination Product (Y/N)N
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482802745
Device Catalogue Number482802745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2020
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer05/29/2020
05/29/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date06/26/2020
11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1